MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A CC MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A CC MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8704
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cabg surgery on (b)(6) 2021 and suture was used.During the procedure, the needle detached from the needle.Changed another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.When did the needle detach (in the package, during removal from package, during handling or during use on the patient)? please specify for each of the 4 involved devices.Events reported in 2210968-2021-09813, 2210968-2021-09814, 2210968-2021-09815.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/29/2021.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational narrative: thirty six packets of product code m8704 were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and the swage and attachment area were noted with incorrect swage (bellmouth) and due to condition observed, the rest of the samples were examined and incorrect swage was found.Functional test was performed to thirteen samples, and the pull force result were above the minimum requirements.The incorrect swage defect been correlated to the manufacturing process.Based on the information currently available, incorrect swage was identified during the investigation of the sample received.This product issue will be addressed through ethicon inc¿s quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 4X24IN 7-0 D/A CC MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12650605
Report Number2210968-2021-09817
Device Sequence Number16453791
Product Code GAW
UDI-Device Identifier10705031045798
UDI-Public10705031045798
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberM8704
Device Catalogue NumberM8704
Device Lot NumberRDBBRT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown